Mississippi, 2004

Hail in Mississippi, July 25, 2004

July 25, 2004 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 25, 1:30 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 25, 1:30 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT SUN JUL 25 2004

.DISCUSSION...
CONSIDERABLY MORE CONVECTION BEING OBSERVED ACROSS THE FORECAST AREA
THIS AFTERNOON COMPARED TO YESTERDAY AFTERNOON AND AS PREVIOUSLY
ADVERTISED THIS WETTER PATTERN WILL CONTINUE THROUGH THE EARLY
PORTION OF THE WORK WEEK. A WEAK COLD FRONT CURRENTLY SITUATED FROM
WESTERN TENNESSEE TO NORTHWEST LOUISIANA AND EASTERN TEXAS WILL MOVE
SOUTH INTO THE FORECAST AREA TONIGHT AND MONDAY AND COMBINE WITH A
WEAK SURFACE TROUGH CURRENTLY PRESENT ACROSS THE AREA AS AN UPPER
TROUGH EXTENDING FROM EASTERN CANADA ACROSS THE GREAT LAKES AND INTO
THE NORTHERN AND CENTRAL PLAINS SHIFTS SLOWLY EAST INTO THE EASTERN
CONUS THROUGH TUESDAY. THIS FRONT WILL STALL OUT OVER THE CENTRAL
GULF COAST REGION AS THE UPPER TROUGH BEGINS TO PULL OFF TO THE
NORTHEAST AND SHOULD WASH OUT BY THE MIDDLE OF THE WEEK. THE
PRESENCE OF THIS FRONTAL BOUNDARY AND THE APPROACH OF THE UPPER
TROUGH IN COMBINATION WITH A VERY MOIST AND UNSTABLE ATMOSPHERE
SHOULD RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
FORECAST AREA ON MONDAY.

MODELS HAVE BACKED OFF SOMEWHAT IN FILTERING MUCH IN THE WAY OF
DRIER AIR IN THE MIDDLE AND UPPER REACHES OF THE ATMOSPHERE INTO THE
AREA ON TUESDAY...THEREFORE PLAN TO INCREASE POPS TO NEAR CLIMO
VALUES OF AROUND 50 PERCENT TUESDAY WITH THE EXCEPTION OF NORTHERN
ZONES WHERE A LITTLE BIT OF DRIER AIR MAY RESIDE. PLAN TO DECREASE
POPS A LITTLE FOR WEDNESDAY AND THURSDAY WITH THE DISSIPATION OF THE
FRONTAL BOUNDARY...THE LIFTING OUT OF THE UPPER TROUGH AND SOMEWHAT
DRIER AIR IN PLACE. NEAR SEASONAL TEMPERATURES AND POPS EXPECTED FOR
THE END OF THE WEEK AND INTO THE WEEKEND WITH A BROAD UPPER TROUGH
PREVAILING ACROSS THE MID SECTION OF THE CONUS DUIRNG THAT TIME
FRAME.
&&

.PRELIMINARY POINT NUMBERS...
MCB  73 88 70 90 / 40 70 30 40
BTR  75 88 71 90 / 40 70 30 40
MSY  77 89 75 89 / 40 70 40 50
GPT  76 88 73 89 / 40 70 40 50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

11
Hazardous weather outlook, Jul 25, 10:00 AM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN JUL 25 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT SUN JUL 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS THIS AFTERNOON AND EARLY THIS EVENING WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...STRONG WIND GUSTS TO 50
MPH...AND HEAVY DOWNPOURS OF RAIN. AN ISOLATED SEVERE THUNDERSTORM
OR TWO IS POSSIBLE.

HEAT STRESS...
HEAT INDEX VALUES WILL RANGE FROM 101 TO 108 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The radar

The Mobile radar (KMOB), 45 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jackson

When
July 25, 3:12 PM CST
Where
Jackson County, Pascagoula
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.367, -88.533

Nickel size hail was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412526.